Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 46, NWS Charleston, WV

June 3, 20145 counties in West Virginia; Gallia County, Lawrence County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 3, 2014, 7:56 PM EDT for 5 counties in West Virginia; Gallia County, Lawrence County, Ohio. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2014, 7:56 PM EDT (23:56 UTC)
Expired
Jun 3, 2014, 8:30 PM EDT
In force
34 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Gallia County, OH, Lawrence County, OH, Cabell County, WV, Jackson County, WV, Kanawha County, WV, Mason County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 44 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 8:06 PM EDTHAIL 1.25Crown City, OH
Jun 3, 8:25 PM EDTTSTM WND GST 60Eleanor, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WUUS51 KRLX 032356
SVRRLX
OHC053-087-WVC011-035-039-053-079-040030-
/O.NEW.KRLX.SV.W.0046.140603T2356Z-140604T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
756 PM EDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CABELL COUNTY IN WEST VIRGINIA...
  SOUTHERN JACKSON COUNTY IN WEST VIRGINIA...
  NORTHWESTERN KANAWHA COUNTY IN WEST VIRGINIA...
  MASON COUNTY IN WEST VIRGINIA...
  PUTNAM COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WINFIELD...
  SOUTH CENTRAL GALLIA COUNTY IN SOUTHEAST OHIO...
  EAST CENTRAL LAWRENCE COUNTY IN SOUTHEAST OHIO...

* UNTIL 830 PM EDT

* AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF BUFFALO TO 8
  MILES NORTHWEST OF BUFFALO TO 17 MILES NORTHWEST OF MILTON...OR
  ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF POINT PLEASANT TO
  10 MILES SOUTHEAST OF GALLIPOLIS TO 12 MILES NORTH OF
  PROCTORVILLE...MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEAYS
  VALLEY...POCA...KENNA...HURRICANE...ELEANOR AND CULLODEN.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 24 AND 43 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 117
AND 135 IN WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3861 8253 3873 8215 3890 8200 3870 8154
      3866 8154 3852 8167 3837 8209
TIME...MOT...LOC 2356Z 299DEG 28KT 3878 8196 3868 8205
          3860 8231

$$

09
1 follow-up statement
197 
WWUS51 KRLX 040013
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
813 PM EDT TUE JUN 3 2014

OHC053-087-040023-
/O.CAN.KRLX.SV.W.0046.000000T0000Z-140604T0030Z/
GALLIA OH-LAWRENCE OH-
813 PM EDT TUE JUN 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAWRENCE AND
SOUTH CENTRAL GALLIA COUNTIES IN SOUTHEAST OHIO IS CANCELLED...

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3860 8227 3859 8219 3862 8217 3864 8202
      3882 8183 3870 8154 3866 8154 3852 8167
      3837 8209 3856 8230
TIME...MOT...LOC 0013Z 299DEG 28KT 3871 8182 3861 8191
          3853 8217

$$

WVC011-035-039-053-079-040030-
/O.CON.KRLX.SV.W.0046.000000T0000Z-140604T0030Z/
PUTNAM WV-MASON WV-KANAWHA WV-JACKSON WV-CABELL WV-
813 PM EDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN CABELL...SOUTHERN JACKSON...NORTHWESTERN KANAWHA...
SOUTHERN MASON AND PUTNAM COUNTIES IN WEST VIRGINIA...

AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF GRIMMS
LANDING TO BUFFALO TO GREEN BOTTOM...OR ALONG A LINE EXTENDING FROM
10 MILES SOUTHWEST OF RIPLEY TO 7 MILES NORTHWEST OF WINFIELD TO 12
MILES NORTHEAST OF PROCTORVILLE...MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRAZIERS BOTTOM...GIVEN...FAIRPLAIN...ELEANOR...MILTON...LIBERTY...
KENNA...CULLODEN...KENTUCK...TEAYS VALLEY...POCA...HURRICANE AND
BANCROFT

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 26 AND 42 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 117
AND 134 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3860 8227 3859 8219 3862 8217 3864 8202
      3882 8183 3870 8154 3866 8154 3852 8167
      3837 8209 3856 8230
TIME...MOT...LOC 0013Z 299DEG 28KT 3871 8182 3861 8191
          3853 8217

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:02 PM EDT, 4 hours 54 minutes earlier.

Area forecast discussion, Jun 3, 3:02 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
302 PM EDT TUE JUN 3 2014

.SYNOPSIS...
A WEAK COLD FRONT SETTLES INTO THE AREA TONIGHT...BEFORE STALLING
OVERNIGHT...AND THEN RETREATING BACK NORTH AS A WARM FRONT ON
WEDNESDAY.  A STRONGER COLD FRONT CROSSES EARLY THURSDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
LATEST RADAR LOOP INDICATES WIDELY SCATTERED SHOWERS AND STORMS
ARE DEVELOPING LINE OF SHOWERS ACROSS PORTIONS OF OUR AREA...
MAINLY SOUTHEAST OHIO. THESE STORMS SHOULD CONTINUE TO DEVELOP
THROUGH THE REMAINDER OF THE AFTERNOON HOURS...BEFORE WEAKENING
THIS EVENING...WITH THE LOSS OF SUNSHINE.

A WEAK COLD FRONT SHOULD PUSH SOUTHEAST TONIGHT...BEFORE BECOMING
STATIONARY LATE TONIGHT. IT APPEARS FRONT WILL STALL OUT EITHER
JUST TO OUR SOUTH OR ACROSS OUR SOUTHERN ZONES. EXPECT AN AREA OF
SHOWERS AND STORMS WILL ACCOMPANY THIS FEATURE.

FRONT WILL MOVE BACK NORTH AS A WARM FRONT ON WEDNESDAY. MODELS
AND WPC QPF SUGGEST SHOWERS AND STORMS WILL DEVELOP INVOF WARM
FRONT AND MOVE NORTH WITH IT.

SPC HAS PORTIONS OF OUR AREA IN SLIGHT RISK FOR TOMORROW AND
TOMORROW NIGHT. CURRENT THINKING IS THAT SEVERE THREAT SHOULD BE
AFTER 00Z THU. HOWEVER...WOULD NOT BE TOO SURPRISED TO SEE A
SEVERE WEATHER WATCH ISSUED FOR PORTIONS OF OUR REGION BY LATE
AFTERNOON.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
SOUTHERN EDGE OF THE WESTERLIES ALOFT WILL DOMINATE. ONE LOW
PRESSURE WILL PASS JUST TO THE NORTH OF OUR AREA ACROSS CENTRAL OHIO
WEDNESDAY EVENING WILL DRAG A COLD FRONT SOUTHEASTWARD THROUGH THE
AREA WEDNESDAY NIGHT AND THURSDAY MORNING. THIS REPRESENTS THE MORE
SOUTHWARD TRACK OF THE LOW PER GFS/CMC RATHER THAN THE FARTHER NORTH
NAM TRACK WHICH APPEARS TO BE THE OUTLIER. WILL USE THE MIDDLE OF
THE ROAD GFS SPEED FOR THIS SYSTEM. THIS SCENARIO WILL HAVE THE
FRONT DROP INTO OUR NORTHWESTERN AREA WEDNESDAY EVENING AND EXIT THE
AREA BY MID MORNING THURSDAY. AT THIS EARLY STAGE...WOULD HAVE TO
CORRELATE THE POPS WITH THE SYNOPTIC FEATURES...SINCE IT IS TOO
EARLY TO DETERMINE ANY MESOSCALE INFLUENCES THROUGH EVOLUTION AND
TRACK OF ANY MESOSCALE COMPLEXES THAT WOULD DEVELOP. THUS...WILL
BRING CAT POPS SOUTHEAST ACROSS THE AREA WEDNESDAY NIGHT...THEN
TAPERING POPS OFF FROM NORTHWEST TO SOUTHEAST MAINLY THURSDAY
MORNING AS THE FRONT PROGRESSES. A FEW STORMS MAY BE ON THE
STRONG...AND POSSIBLY SEVERE SIDE WEDNESDAY EVENING. ON THE OTHER
HAND...NOT EXPECTING WATER PROBLEMS AS THE SYSTEM WILL BE
PROGRESSIVE.

GUIDANCE CLOSE ON THE TEMPERATURES WITH A DRIER AND COOLER AIRMASS
MOVING IN THURSDAY. LOOK FOR TEMPS BELOW NORMAL THURSDAY..IN THE
70S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
FOLLOWED HPC CLOSELY WITH THE LOW AND COLD FRONT RIDING THE SOUTHERN
EDGE OF THE WESTERLIES...WHICH BRINGS IT ACROSS OUR AREA SUNDAY AND
MONDAY. THE SHORT WAVE AT THIS DISTANT TIME DOES HAVE A BIT MORE
AMPLITUDE WHICH WILL LIKELY DRAG THE SURFACE LOW FARTHER NORTH
ACROSS THE SOUTHERN GREAT LAKES. A GOOD WARMUP AND MOISTURE INFLUX
AHEAD OF THIS SYSTEM ALSO. SO...LOOKS LIKE A GOOD CHANCE OF SHOWERS
AND STORMS SUNDAY INTO MONDAY...BEFORE THE FRONT EXITS DURING
MONDAY...FOLLOWED BY DRIER AND COOLER AIR NEXT TUESDAY.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
18Z TUESDAY THROUGH 18Z WEDNESDAY...
SHOWERS HAVE PUSHED EAST OF REGION. HOWEVER...ADDITIONAL STORMS
WERE DEVELOPING TO OUR NORTHWEST. CONDITIONS WERE GENERALLY
MVFR...LCL IFR...IN THE MOUNTAINS AND ADJACENT REGIONS...WITH VFR
CONDITIONS ACROSS OUR WESTERN COUNTIES.

EXPECT CONDITIONS SHOULD IMPROVE THROUGH 00Z WITH VFR CIGS/VSBYS
EXPECTED IN MOST LOCATIONS BY THAT TIME.

COLD FRONT WITH ASSOCIATED STORMS WILL THEN PUSH SOUTHEAST ACROSS
THE AREA TONIGHT. MVFR...POSSIBLY IFR CONDITIONS...ARE POSSIBLE
IN THE SHOWERS AND STORMS. IN ADDITION...WET GROUND...LIGHT WINDS
AND BREAKS IN THE CLOUDS MAY RESULT IN THE DEVELOPMENT OF MVFR
CONDITIONS ALONG RIVER VALLEYS AND OTHER FAVORED LOCATIONS.

COLD FRONT WILL THEN MOVE BACK NORTH AS A WARM FRONT ON WEDNESDAY.
EXPECT SHOWERS AND STORMS WILL ACCOMPANY THE FRONT...WITH MVFR...
LOCAL IFR...CONDITIONS POSSIBLE. OUTSIDE OF THE STORMS...EXPECT
VFR CONDITIONS WILL RULE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORM THIS
EVENING AND WEDNESDAY COULD VARY BY A COUPLE OF HOURS. TIMING AND
INTENSITY OF RIVER VALLEY FOG COULD ALSO VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    M    M    M    M    H    H    H    H    H    H
EKN CONSISTENCY  H    M    M    M    M    H    H    H    H    H    H    H
PKB CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H

AFTER 18Z WEDNESDAY...
OCCASIONAL IFR IN ROUNDS OF SHOWERS AND THUNDERSTORMS WEDNESDAY
NIGHT INTO THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/JMV
NEAR TERM...JSH
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...JSH
Hazardous weather outlook, Jun 3, 4:31 AM EDT, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
431 AM EDT TUE JUN 3 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-040845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
431 AM EDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS ARE A POSSIBILITY WEDNESDAY AFTERNOON AND NIGHT.
THE TIMING AND THE LEVEL OF THE THREAT REMAIN IN QUESTION.
HOWEVER...DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT.
LOCALIZED HIGH WATER MAY ALSO BE SEEN IN AREAS THAT RECEIVE
REPEATED DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KMC / TRM

In the hours before

Special weather statement, Jun 3, 6:12 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT TUE JUN 3 2014

OHZ075-076-085-WVZ008-009-016-017-032300-
ATHENS OH-JACKSON WV-MEIGS OH-ROANE WV-WASHINGTON OH-WIRT WV-WOOD WV-
612 PM EDT TUE JUN 3 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN WASHINGTON...
NORTHEASTERN MEIGS AND SOUTHEASTERN ATHENS COUNTIES IN SOUTHEAST
OHIO...AND NORTHWESTERN ROANE...SOUTHERN WOOD...WIRT AND NORTHEASTERN
JACKSON COUNTIES IN WEST VIRGINIA UNTIL 700 PM EDT...

AT 609 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
COOLVILLE...MOVING SOUTHEAST AT 60 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR ROCKPORT AROUND 620 PM...MORRISTOWN AROUND
625 PM...PALESTINE AROUND 630 PM...CHERRY AROUND 635 PM AND CRESTON
AROUND 640 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
153 AND 174 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3942 8181 3910 8126 3907 8126 3906 8127
      3905 8125 3904 8124 3905 8121 3904 8120
      3904 8118 3903 8116 3883 8144 3924 8196

14
Special weather statement, Jun 3, 6:39 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
639 PM EDT TUE JUN 3 2014

OHZ083-086-087-032345-
GALLIA OH-JACKSON OH-LAWRENCE OH-
639 PM EDT TUE JUN 3 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN LAWRENCE...SOUTHERN JACKSON
AND WESTERN GALLIA COUNTIES IN SOUTHEAST OHIO UNTIL 745 PM EDT...

AT 637 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF WAVERLY...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR PETERSBURG AROUND 700 PM...MABEE AROUND 710
PM...OAK HILL AROUND 730 PM AND GALLIA AROUND 745 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3910 8280 3893 8230 3869 8246 3880 8266
      3884 8266 3885 8267 3885 8276 3885 8277
      3894 8276 3894 8279 3895 8281

14
Local storm report, Jun 3, 7:09 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
709 PM EDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             ROCKPORT                39.07N  81.55W
06/03/2014  E1.25 INCH       WOOD               WV   PUBLIC

&&

EVENT NUMBER RLX1400956

ARB
Special weather statement, Jun 3, 7:15 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
715 PM EDT TUE JUN 3 2014

OHZ086-WVZ007-008-040000-
GALLIA OH-JACKSON WV-MASON WV-
715 PM EDT TUE JUN 3 2014

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN GALLIA COUNTY IN
SOUTHEAST OHIO...AND WESTERN JACKSON AND CENTRAL MASON COUNTIES IN
WEST VIRGINIA UNTIL 800 PM EDT...

AT 711 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF POINT PLEASANT...MOVING EAST AT 25 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR LETART AROUND 740 PM...MOUNT ALTO AROUND 750
PM AND COTTAGEVILLE AROUND 755 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3900 8224 3891 8191 3889 8193 3888 8190
      3890 8185 3888 8177 3864 8199 3886 8233

14
Local storm report, Jun 3, 7:33 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
733 PM EDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     POINT PLEASANT          38.85N  82.13W
06/03/2014                   MASON              WV   PUBLIC

            BRANCHES BROKEN IN SOME TREES

&&

EVENT NUMBER RLX1400957

ARB
Special weather statement, Jun 3, 7:41 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
741 PM EDT TUE JUN 3 2014

OHZ086-087-WVZ006>008-014-040030-
CABELL WV-GALLIA OH-JACKSON WV-LAWRENCE OH-MASON WV-PUTNAM WV-
741 PM EDT TUE JUN 3 2014

...SPECIAL WEATHER STATEMENT FOR EASTERN LAWRENCE AND SOUTHEASTERN
GALLIA COUNTIES IN SOUTHEAST OHIO...AND NORTHEASTERN CABELL...
SOUTHERN JACKSON...MASON AND PUTNAM COUNTIES IN WEST VIRGINIA UNTIL
830 PM EDT...

AT 737 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
GALLIPOLIS...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR LEON...AND MOUNT ALTO AROUND 755 PM...
SOUTHSIDE...AND COTTAGEVILLE AROUND 800 PM...GRIMMS LANDING...
BUFFALO...AND MILTON AROUND 805 PM...FRAZIERS BOTTOM...AND EVANS
AROUND 810 PM AND ELEANOR AROUND 815 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 25 AND 41 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 129
AND 141 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3898 8210 3892 8191 3889 8193 3888 8190
      3890 8184 3881 8155 3832 8202 3833 8204
      3837 8205 3837 8209 3865 8247

14

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 4:47 PM EDTSpecial Weather StatementRLXTyler43 min
Jun 3, 4:55 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie35 min
Jun 3, 5:03 PM EDTSevere Thunderstorm WarningRLXDoddridge, Pleasants, Ritchie, Tyler27 min
Jun 3, 5:13 PM EDTSevere Thunderstorm WarningRLXWood32 min
Jun 3, 5:31 PM EDTSpecial Weather StatementRLXDoddridge, Harrison, Tyler59 min
Jun 3, 5:54 PM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Harrison, Lewis, Ritchie36 min
Jun 3, 6:12 PM EDTSpecial Weather StatementRLXWirt, Wood48 min
Jun 3, 6:28 PM EDTSevere Thunderstorm WarningRLXBraxton, Doddridge, Gilmer, Harrison, Lewis, Ritchie and 1 more47 min
Jun 3, 6:34 PM EDTSevere Thunderstorm WarningRLXJackson, Ritchie, Roane, Wirt, Wood41 min
Jun 3, 7:15 PM EDTSpecial Weather StatementRLXMason45 min
Jun 3, 7:19 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Roane, Wirt26 min
Jun 3, 7:41 PM EDTSpecial Weather StatementRLXJackson, Mason, Putnam49 min
Jun 3, 2:13 PM EDTSpecial Weather StatementRLXPerry32 min
Jun 3, 2:36 PM EDTSpecial Weather StatementRLXMorgan39 min
Jun 3, 4:22 PM EDTSpecial Weather StatementRLXAthens38 min
Jun 3, 4:42 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Washington33 min
Jun 3, 6:39 PM EDTSpecial Weather StatementRLXJackson66 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.